MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802112
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) could not find any issues with the level or pressure sensors and the reported complaint could not be duplicated.The fsr reported that the logs showed the level sensor was not properly attached to the reservoir with many decoupling events which was later confirmed by the end user.The logs also showed high cpg pressure and some spikes in pressure throughout the case.The end user confirmed there was over pressure on the cpg line at one point.The level sensors and pressure module operated within manufacturer's specifications.Per data log analysis, on 12-feb-2020 a total of 15 over pressure alerts occurred on cpg pres and 1 pressure alert on arterial pressure.Both pressure transducers were properly calibrated (zeroed).There is no way to tell from the log if sufficient pressure was actually present to cause the alerts.It appears the pressure module is working properly and there may be an issue with the pressure transducer.This complaint is related to (b)(4) / medwatch #1828100-2020-00113.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the pressure alert kept alarming.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the team stated that on (b)(6) 2020 during a cpb procedure they were hearing an audible level alert message, but that there was no messaging in the messaging area of the central control monitor (ccm) or the alarm/alert area of the secondary screen.They also stated that the level sensor pad was not properly attached to their rounded medtronic reservoir.The log data confirms that a level sensor error occurred.This did not delay the continuation of the surgical procedure.There was no harm or blood loss associated with the event.The case continued without issue.Noted is that there was a high pressure alert - due to spikes in the cardioplegia (cpg) line, can happen in normal procedure.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9793348
Report Number1828100-2020-00114
Device Sequence Number2411466
Product Code DTQ
UDI-Device Identifier00886799000724
UDI-Public(01)00886799000724(11)191122
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802112
Device Catalogue Number802112
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC RESERVOIR